Elevated Liver Enzymes
Jul 17, 2011
I just got the results of my last labs and my liver enzymes are elevated, which has been a trend over the past year and a half. my ast is 156 and my alt is 225 and bilirubin is 1.7 My Physicians Assistant is fairly new to HIV but has been a PAC for 20 plus years. She was very mystified about this and I go see her tomorrow to discuss what options I have or what I should do. I am a little scared to tell you the truth. I have been on the same meds for 7 years (Reyataz, Norvir and Truvada). I did try Isentress for a month last year, but got really depressed and then my PA said that it was probably because I no longer had the Norvir to boost my antidepressants. What do you think and what would you suggest. I am a big fan of this website and recommend it often. Thanks, Brenda
Response from Dr. Holodniy
If your ALT and AST have been normal on this regimen for 7 years, then the elevation is likely not related directly to those meds. The slightly increased bilirubin is likely the result of reyataz, but that doesn't usually involve an increase in ALT and AST, and by itself, would not be harmful. Has there been any change or addition in any other medications or over the counter products? Those could interact with the HIV meds to cause this. Otherwise, you should get tested for other things that could cause an increase in these liver enzymes (like hepatitis viruses).
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can Hiv Cause Chronic Inflammation In The Stomach?
- How Long Does It Take For Hiv Symptoms To Show?
- What Is Thrush Does It Cause Vomiting?
- Undetectable Hiv Positive Woman And Negative Man Transmission Risk
- Why Does Having Chlamydia Increase The Risk Of Hiv Transmission?
- Does Thrush Clear Up On Its Own?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.